Advertisement

Ukrainian Mathematical Journal

, Volume 71, Issue 8, pp 1173–1185 | Cite as

Deformations in the General Position of the Optimal Functions on Oriented Surfaces with Boundary

  • B. I. HladyshEmail author
  • O. O. Prishlyak
Article

We consider simple functions with nondegenerate singularities on smooth compact oriented surfaces with boundary. The relationship between the optimality and polarity of Morse functions, m-functions and mm-functions on smooth compact oriented connected surfaces is described. The concept of equipped Kronrod–Reeb graph is used to define deformation in the general position. Moreover, we present the entire list of deformations of simple functions of one of the classes described above on a torus, on a 2-dimensional disk with boundary, and on the connected sum of two tori.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    M. Morse, The Calculus of Variations in the Large, American Mathematical Society, New York (1934).CrossRefGoogle Scholar
  2. 2.
    B. I. Hladysh and O. O. Pryshlyak, “Functions with nondegenerate critical points on the boundary of the surface,” Ukr. Mat. Zh., 68, No. 1, 28–37 (2016); English translation: Ukr. Math. J., 68, No. 1, 29–40 (2016).MathSciNetCrossRefGoogle Scholar
  3. 3.
    M. Borodzik, A. Nemethi, and A. Ranicki, “Morse theory for manifolds with boundary,” Algebraic Geom. Topol., 16, No. 2, 971–1023 (2016).MathSciNetCrossRefGoogle Scholar
  4. 4.
    A. V. Bolsinov and A. T. Fomenko, Integrable Hamiltonian Systems. Geometry, Topology, and Classification [in Russian], Vol. 1, Izdat. Dom “Udmurskii Universitet,” Izhevsk (1999).Google Scholar
  5. 5.
    A. S. Kronrod, “On functions of two variables,” Usp. Mat. Nauk, 5, No. 1(35), 24–112 (1950).Google Scholar
  6. 6.
    G. Reeb, “Sur les points singulies de une forme de Pfaff complètement intégrable ou d’une fonction num´erique,” Comp. Rend. Hebdomadaires Seaces Acad. Sci., 222, 847–849 (1954).Google Scholar
  7. 7.
    B. I. Hladysh and O. O. Prishlyak, “Simple Morse functions on an oriented surface with the boundary,” J. Math. Phys., Anal., Geom. (2019).Google Scholar
  8. 8.
    B. I. Hladysh and A. O. Prishlyak, “Topology of functions with isolated critical points on the boundary of a 2-dimensional manifold,” SIGMA. Symmetry, Integrability Geom.: Methods Appl., 13, No. 050 (2017).Google Scholar
  9. 9.
    A. Jankowski and R. Rubinsztein, “Functions with nondegenerate critical points on manifolds with boundary,” Comment. Math., 16, 99–112 (1972).MathSciNetzbMATHGoogle Scholar
  10. 10.
    A. An. Kadubovskyi, “Recounting of topologically nonequivalent smooth functions on closed surfaces,” in: Proc. of the Institute of Mathematics, Ukrainian National Academy of Sciences, Kyiv, 12, No. 6 (2015), pp. 105–145.Google Scholar
  11. 11.
    V. V. Sharko, “Smooth and topological equivalence of functions on surfaces,” Ukr. Mat. Zh., 55, No. 5, 687–700 (2003); English translation: Ukr. Math. J., 55, No. 5, 832–846 (2003).MathSciNetCrossRefGoogle Scholar
  12. 12.
    A. O. Prishlyak, “Topological equivalence of smooth functions with isolated critical points on a closed surface,” Topology Appl., 119, No. 3, 257–267 (2002).MathSciNetCrossRefGoogle Scholar
  13. 13.
    A. O. Polulyakh, “On conjugate pseudoharmonic functions,” in: Geometry, Topology, and Their Applications, Proc. of the Institute of Mathematics, Ukrainian National Academy of Sciences, Kyiv, 2, No. 2 (2009), pp. 505–517.Google Scholar
  14. 14.
    S. I. Maksymenko, “Equivalence of m-functions on surfaces,” Ukr. Mat. Zh., 51, No. 8, 1129–1135 (1999); English translation: Ukr. Math. J., 51, No. 8, 1275–1281 (1999).Google Scholar
  15. 15.
    O. O. Pryshlyak, K. I. Pryshlyak, K. I. Mishchenko, and N. V. Lukova, “Classification of simple m-functions on oriented surfaces,” Zh. Obshysl. Prikl. Mat., 104, No. 1, 1–12 (2011).zbMATHGoogle Scholar
  16. 16.
    E. A. Kudryavtseva, “Topology of the spaces of Morse functions on surfaces,” Mat. Zametki, 92, No. 1, 219–236 (2012).MathSciNetzbMATHGoogle Scholar
  17. 17.
    S. I. Maksymenko and B. G. Feshchenko, “Homotopic properties of spaces of smooth functions on a 2-torus,” Ukr. Mat. Zh., 66, No. 9, 1205–1212 (2014); English translation: Ukr. Math. J., 66, No. 9, 1346–1353 (2015).Google Scholar
  18. 18.
    V. I. Arnold, Theory of Catastrophes [in Russian], Nauka, Moscow (1990).Google Scholar
  19. 19.
    V. I. Arnold, A. N. Varchenko, and S. M. Gusein-Zade, Singularities of Differentiable Mappings. Classification of Critical Points, Caustics, and Wave Fronts [in Russian], Nauka, Moscow (1982).Google Scholar
  20. 20.
    F. Sergeraert, “Un théorème de fonctions implicites sur certains espaces de Fréchet et quelques applications,” Ann. Sci. Ecole Norm. Supér., 5, No. 4, 599–660 (1972).CrossRefGoogle Scholar
  21. 21.
    Th. H. Jongen, P. Jonker, and F. Twilt, Nonlinear Optimization in Finite Dimensions. Morse Theory, Chebyshev Approximation, Transversality, Flows, Parametric Aspects, Springer-Science + Business Media, Dordrecht (2000).Google Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Shevchenko Kyiv National UniversityKyivUkraine

Personalised recommendations